Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 30, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 14, 2007, 12:40 PM PST for Union County, Oregon. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 12:40 PM PST (20:40 UTC)
- Expired
- Nov 14, 2007, 4:09 PM PST
- In force
- 3 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 142040 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1240 PM PST WED NOV 14 2007 ...WINDY CONDITIONS EXPECTED ACROSS THE LA GRANDE AREA... .A LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST TODAY WAS TIGHTENING PRESSURE GRADIENTS AND CREATING WINDY CONDITIONS ACROSS THE LA GRANDE AREA. SUSTAINED WINDS BETWEEN 25 TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE EXPECTED INTO THIS EVENING. ORZ049-150400- /O.NEW.KPDT.WI.Y.0030.071114T2040Z-071115T0400Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1240 PM PST WED NOV 14 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. SUSTAINED WINDS BETWEEN 25 TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE EXPECTED INTO THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ VP
1 follow-up statement
000 WWUS76 KPDT 150009 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 409 PM PST WED NOV 14 2007 ...STRONG WINDS EXPECTED ACROSS THE GRANDE RONDE VALLEY... .A LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST COAST WILL CONTINUE TO TIGHTEN PRESSURE GRADIENTS TONIGHT CREATING STRONG WINDS ACROSS THE GRANDE RONDE VALLEY. ORZ049-150815- /O.UPG.KPDT.WI.Y.0030.000000T0000Z-071115T0400Z/ /O.NEW.KPDT.HW.W.0006.071115T0009Z-071115T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 409 PM PST WED NOV 14 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH TO SOUTHEAST SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THIS EVENING AND OVERNIGHT. THE STRONGEST WINDS WILL BE IN LADD AND PYLES CANYONS AND AREAS FROM LA GRANDE SOUTHWARD. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:48 AM PST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 14, 9:48 AM PST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 948 AM PST WED NOV 14 2007 .SHORT TERM...HIGH PRESSURE WILL SLOWLY DRIFT EAST TODAY ALLOWING A LOW PRESSURE SYSTEM TO APPROACH THE PACNW SPREADING CLOUDINESS ACROSS THE AREA. ALSO PRESSURE GRADIENTS MAY TIGHTEN ENOUGH TO CREATE BREEZY TO WINDY CONDITIONS AT AND NEAR LGD. OTHERWISE THE PRESENT SHORT TERM FORECAST APPEARS ON TRACK FOR NOW. && .AVIATION...VFR CONDITIONS GENERALLY EXPECTED FOR THE NEXT 24 HOURS. MID-LEVEL DECK WILL REMAIN FOR TODAY. CIGS WILL LOWER TO BETWEEN 6 AND 8 KFT DURING THE OVERNIGHT HOURS WITH VCTY SHOWERS EXCEPT FOR KPSC AROUND SUNRISE TOMORROW. KRDM AND KDLS LOOK TO APPROACH MVFR TOMORROW MORNING AS A COLD FRONT SLOWLY MOVES ACROSS THE CASCADES. JBONK && .PRELIMINARY POINT TEMPS/POPS... PDT 49 40 53 40 / 0 30 30 40 ALW 50 38 55 42 / 0 30 30 40 PSC 50 31 56 39 / 0 30 20 30 YKM 48 32 53 35 / 0 40 30 30 HRI 49 33 55 37 / 0 30 20 30 ELN 46 30 49 35 / 0 50 30 30 RDM 53 34 56 37 / 10 40 30 30 LGD 45 35 52 38 / 0 20 30 40 GCD 48 37 53 39 / 0 20 30 30 DLS 50 37 54 41 / 10 40 30 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/87
Hazardous weather outlook, Nov 14, 5:10 AM PST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 510 AM PST WED NOV 14 2007 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-151300- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 510 AM PST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE WILL KEEP CONDITIONS DRY TODAY. CLOUD COVER WILL INCREASE AHEAD OF THE NEXT WEATHER SYSTEM WHICH WILL MOVE INTO THE AREA TONIGHT. THIS COLD FRONT WILL BRING A CHANCE OF PRECIPITATION OVERNIGHT TO THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UNSETTLED WEATHER WITH FREQUENT WEATHER DISTURBANCES WILL CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK. THIS WILL BRING A CHANCE OF PRECIPITATION TO THE REGION EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.